MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number TH-LX-M
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a turbohawk atherectomy device during treatment of a calcified lesion in the patient¿s distal superficial femoral artery (sfa).Slight vessel calcification and tortuosity are reported.Lesion exhibited 80% stenosis.Ifu was followed.Vessel pre-dilation was performed.Resistance was noted during advancement.It is reported during the procedure the cutter was damaged.Collection tube detached and required retrieval from the patient using a snare.A replacement turbohawk device was used to complete the procedure.The vessel was post-dilated.No further injury reported.
 
Additional Manufacturer Narrative
Device evaluation visual inspection under a microscope confirms damage to the cutter and proximal end of the metal housing.A 0.014¿ guidewire from the lab was loaded via the distal tip and exited at the proximal end of the housing with no difficulty.No damage noted to the guidewire lumen or metal housing.No biologics present in the housing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11617704
Report Number9612164-2021-01310
Device Sequence Number17234522
Product Code MCW
UDI-Device Identifier00643169968424
UDI-Public00643169968424
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberTH-LX-M
Device Catalogue NumberTH-LX-M
Device Lot Number0010032751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight56